Alert archive / Mississippi / Special Weather Statements in 2022

Special Weather Statement, NWS New Orleans, LA

August 7, 2022Amite County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 7, 2022, 5:21 PM CDT for Amite County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 5:21 PM CDT (22:21 UTC)
Expired
Aug 7, 2022, 5:45 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Hail
0.25 in
Wind
30

County Amite County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS84 KLIX 072221
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
521 PM CDT Sun Aug 7 2022
 
MSZ069-072245-
Amite MS-
521 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Amite County
through 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 
5 miles southeast of Liberty moving northwest at 10 mph. 

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Liberty and Gloster. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3114 9060 3102 9076 3100 9101 3121 9106
      3135 9076
TIME...MOT...LOC 2219Z 135DEG 10KT 3114 9074 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

HL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:10 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 7, 4:10 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
410 PM CDT Sun Aug 7 2022

.SHORT TERM...Convection was expected to take a little longer to
develop but didn't think it would take all morning with activity
finally starting to take off around 18/19z. Seabreeze activity is
definitely taking on more of an outflow dominated appearance after
the first few storms got going on land. Prior to convection or at
least increase in clouds many sites were able to warm into the lower
90s and combining with mid 70 dewpoints has allowed a few sites to
see heat index readings of 103-107.

Forecast remains stubbornly similar for the next few days before a
more focused system impacts the region late this week. The mid level
ridge that has been dominating the southern half of the CONUS will
begin to retrograde becoming centered over the 4 corners by Monday
night/early Tuesday. As this is happens the TUTT currently just
east of the GA/FL coast will begin to move across FL tonight and
tomorrow and should be entering the northeastern Gulf late Monday
afternoon or early Evening. This TUTT won't have much impact on the
area M<onday but Tuesday through Thursday that will be a different
story.

As for Monday it looks like it should be a carbon copy of today. We
will remain in a very tropical airmass with PWs still abv 2". Winds
will be light throughout the column; sfc winds ESE to SE while a
little higher in the low levels they will be more easterly. Again
this will have an impact on convective initiation with
coastal/marine storms during the mid late morning hours before
dissipating and then seabreeze convection taking over around 17-19z.
The one feature that could allow for a little earlier development or
maybe more say coverage will be the mid levels. With the center of
the mid level ridge starting to retrograde and the TUTT moving over
FL and into the Gulf there will be a weakness in the mid levels
directly over the region with the main ridge center moving towards
the 4 corners and the other in the western Atlantic. That weakness
should lessen any subsidence we were seeing today due to the ridge.
That alone should make things a little easier for storms to develop
and perhaps about an hour or two earlier than today. However we do
not expect the early initiation and amount of storms that we saw
across the region Saturday morning. This should make the morning
commute and first day of school for many kids, rain free to start
the day for "most" of the area. Locations along the MS coast and
perhaps on the northeastern side of Lake Pontchartrain and across
the Rigolets have the best chance of seeing early morning
convection.

Tuesday, we should see an increase in convective coverage and
earlier initiation. The TUTT will have sufficiently eroded the ridge
over the north central Gulf while the northern branch will begin
to see the digging of a L/W trough with the first impulse moving
through the OH/TN Valleys Tuesday. That will eroded the northern
side and should provide a pronounced break between the two ridge
centers. Low level flow will also increase Tuesday morning given the
influence of the TUTT and winds may be a little more unidirectional
up to h85. This should allow for decent coverage of storms across
the coastal waters before sunrise with this activity pushing inland
instead of dissipating momentarily with sunrise. There is a good
chance that locally heavy rain and frequent lightning could impact
the morning commute Tuesday, so make sure kids have a place to stay
safe while waiting for the bus and if it is just rain give them an
umbrella, no one likes to be soaked on that first (or second) day
of school.

.LONG TERM...Wednesday would typically be in the short term portion
of the forecast but given that Wednesday through Friday will be
impacted by the same system/s. Confidence is increasing in an even
more active and wet period during this time frame (yeah we know it
has been wet for the last month but there will actually be somewhat
of a focus and possibly some concerns for more than the typical
isolated flash flooding). GFS is the least favorable with the rain
potential while the ECM is higher and the NBM is very bullish.
Looking at the ensemble means both the GFES and ECS are positive on
rain potential but like the operational runs the GFES is not as
bullish as the ECS. The ECS actually has around a 70 to >90%
probability of seeing at least 0.1" (not 0.01, 0.1) and that is a
rather impressive signal.

Wednesday through Friday there will be multiple things coming into
play. First will be the TUTT that we will be dealing with on Tuesday
but the TUTT should continue moving the WSW. However, that will
leave an inverted trough across the region while the L/W trough is
digging over the Appalachians and and Atlantic coast. Not only is
this a weakness but it might actually provide some mid level support
as the deepening L/W has the first s/w nudging into the Lower MS and
southeastern CONUS while trying to send a weak boundary through the
Mid MS and TN Valleys. That boundary could be a bigger concern come
Thursday and Friday. The support and moisture will make for rather
east storm development Wednesday. Storm motion will be slow and
propagation will be dictated by outflow boundaries. Moisture will be
abundant with PWs still above 2" and with low level flow becoming
more southeasterly we may be tapping into some deeper tropical
moisture. This is setting the stage for a rather efficient warm rain
process setup and as Thursday arrives things could get even more
interesting.

With the L/W trough digging over the east coast another s/w embedded
up stream will push southeast and this one may push the boundary
towards the Gulf coast. Everything we had in placer Wednesday will
still be in place Thursday and now adding a boundary that could act
as a focus could lead to a larger scope flash flooding concern.
Confidence is high on storm development and locally heavy rain
however, getting a boundary down to the coast is not as confident.
This doesn't happen often in the mid to late Summer along the gulf
coast and it will only take a slight shift to keep that boundary
north. Because of that we will hold off on ramping the rainfall for
now but given the amount of rain we could see this week and
especially Wednesday and Thursday it would not be out of the question
to see widespread 3 to 6 inches with locally higher amounts over the
week. Locally higher amounts could be double and if that falls in a
shorter time frame then flash flooding concern will increase
significantly. One good thing is even with the wet pattern we have
had it has been rather spread out both in time and spatial and this
has allowed the rivers to remain on the low side. This will help to
provide both storage and a means to get the water out. The one issue
we see creeping up that could cause some drainage problems closer to
the coast will be tides. We are approaching the Spring tide with the
greatest tidal range Tuesday through Thursday. Combine that with
increasing and persistent southeasterly flow and that could really
slow down the drainage across coastal MS and the Northshore
of Lake Pontchartrain.

Going into Friday and this weekend there is an outside chance that
drier air could nudge in from the north as the L/W trough digs all
the way through the Bahamas and the Ridge builds into western
Canada. That will provide northerly flow. This will help to dry
things out a little but could also increase the risk for strong to
even severe storms with rain likely holding off much of the day and
developing in the later afternoon hours and persisting through the
evening. /CAB/

&&

.AVIATION...18Z TAF Package...Currently all terminals are in VFR
and will likely remain that way through the afternoon and evening
unless impacted by convection. Sites closer to the coast will be
impacted first likely between now and 20/21z while HDC may be an
hour or two later and then BTR and MCB possibly as late as 21/22Z.
Convection will likely persist a little later at BTR and MCB as well
but most if not all convection over the land should be done by
01/02z. After that VFR conditions will be in place until the early
morning hours. around 8/9Z we may start to see some light fog
develop (MCB has the greatest potential, typical) and cigs but that
will highly depend on the areas that are impacted by convection the
latest and/or has the heaviest amount of rain.
Summertime stratus is possible across much of the area but again it
appears to be more inland than the coast as nocturnal convection
along the coast on the water side could keep things mixed enough to
keep low cigs from developing. /CAB/

&&

.MARINE...Things should remain quiet as high pressure dominates
through tomorrow. A TUTT will begin to move through the northern
Gulf late monday and Tuesday before turning more southeastward
Tuesday night and Wednesday. This will have some impact in the low
level with winds becoming more southeasterly and slightly
increasing. The southeasterly winds will be in place across much of
the Gulf for a few days and this will occur in combination with the
Spring Tide. This will begin to cause some tidal issues in the known
trouble spots and a coastal Flood Advisory will likely be needed
maybe as early as Monday night bu especially tuesday and Wednesday
nights. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  71  90  71 /  30  20  70  20
BTR  90  74  93  74 /  30  10  60  10
ASD  89  73  90  73 /  50  10  70  20
MSY  88  77  90  77 /  40  10  70  10
GPT  88  75  89  75 /  50  20  70  20
PQL  90  74  89  74 /  50  20  70  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Aug 7, 3:52 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
352 PM CDT Sun Aug 7 2022

LAZ034-046-047-072145-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-
352 PM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of West Baton Rouge,
southeastern Pointe Coupee and Iberville Parishes through 445 PM
CDT...

At 349 PM CDT, Doppler radar was tracking strong thunderstorms over
mainly rural areas of Iberville, West Baton Rouge, and Pointe Coupee
Parishes, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Plaquemine, Addis, Brusly, Livonia, Maringouin, Rosedale, Grosse
Tete, Ramah and Erwinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 9132 3021 9119 3013 9146 3019 9147
      3020 9149 3023 9148 3024 9157 3026 9159
      3032 9163 3035 9163 3036 9164 3038 9163
      3044 9164 3050 9171 3051 9175
TIME...MOT...LOC 2049Z 152DEG 14KT 3022 9134

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Aug 7, 4:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
418 PM CDT Sun Aug 7 2022

LAZ079-072145-
Northern St. Tammany LA-
418 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central St. Tammany
Parish through 445 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pearl River, or 8 miles southwest of Picayune, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of central St. Tammany
Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3050 8974 3049 8972 3046 8970 3042 8969
      3036 8991 3054 8991
TIME...MOT...LOC 2118Z 087DEG 12KT 3044 8977

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HL
Special weather statement, Aug 7, 4:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
443 PM CDT Sun Aug 7 2022

LAZ034-046-047-072215-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-
443 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of west central West
Baton Rouge, southwestern Pointe Coupee and northwestern Iberville
Parishes through 515 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ramah, or 14 miles northeast of Catahoula, moving northwest at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete, Ramah and
Lottie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3067 9157 3034 9138 3023 9148 3024 9156
      3032 9163 3036 9164 3041 9163 3045 9164
      3050 9171 3050 9175 3051 9173 3056 9176
      3059 9176
TIME...MOT...LOC 2142Z 141DEG 17KT 3038 9155

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

HL
Special weather statement, Aug 7, 4:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
451 PM CDT Sun Aug 7 2022

LAZ079-080-072215-
Northern St. Tammany LA-Southwestern St. Tammany LA-
451 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of west central St.
Tammany Parish through 515 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abita Springs, or near Covington, moving west at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Covington, Abita Springs and Madisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3047 8996 3037 8998 3036 9008 3039 9021
      3039 9023 3040 9024 3056 9020
TIME...MOT...LOC 2151Z 099DEG 16KT 3043 9005

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

HL
Special weather statement, Aug 7, 5:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
514 PM CDT Sun Aug 7 2022

LAZ079-080-082-072245-
Lower Tangipahoa LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-
514 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern St.
Tammany Parish through 545 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abita Springs, or near Covington, moving west at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Covington, Abita Springs, Madisonville and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8994 3040 8999 3042 9027 3048 9026
      3048 9024 3054 9024 3066 9022
TIME...MOT...LOC 2214Z 102DEG 8KT 3045 9001

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

HL
Special weather statement, Aug 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
521 PM CDT Sun Aug 7 2022

MSZ069-072245-
Amite MS-
521 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Amite County
through 545 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles southeast of Liberty moving northwest at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Liberty and Gloster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3114 9060 3102 9076 3100 9101 3121 9106
      3135 9076
TIME...MOT...LOC 2219Z 135DEG 10KT 3114 9074

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

HL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:16 PM CDTSpecial Weather StatementLIXSaint James44 min
Aug 7, 2:54 PM CDTSpecial Weather StatementLIXAscension36 min
Aug 7, 3:18 PM CDTSpecial Weather StatementLIXAssumption42 min
Aug 7, 3:52 PM CDTSpecial Weather StatementLIXIberville, West Baton Rouge53 min
Aug 7, 4:18 PM CDTSpecial Weather StatementLIXSaint Tammany27 min
Aug 7, 4:43 PM CDTSpecial Weather StatementLIXWest Baton Rouge32 min
Aug 7, 4:51 PM CDTSpecial Weather StatementLIXSaint Tammany24 min
Aug 7, 5:14 PM CDTSpecial Weather StatementLIXSaint Tammany31 min

Nearby

Special Weather Statements in Mississippi, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.